SENATOR AND MRS. DOLE'S VISIT TO VIRGINIA, PENNSYLVANIA & NORTH CAROLINA

Tuesday & Wednesday, 5-6 October 1976

Tuesday, 5 October 1976

BAGGAGE CALL: 5:30 am, Washington National Airpott, Northwest Orient Gate No. 1

PRESS CHECK IN: 6:30 am

STAFF CHECK IN: 7:00 am

7:30 am

CAMPAIGN EXPRESS DEPARTS Washington National Airport en route

Roanoke, Virginia.

(Flying time: 50 minutes)

8:20 am

CAMPAIGN EXPRESS ARRIVES Woodrum Field, Roanoke, Virginia.

Advanceman:

E. Redfern

CLOSED ARRIVAL

OPEN PRESS COVERAGE

Press Advance:

J. Wilkinson

Senator and Mrs. Dole will be met by:

Congressman William C. Wampler

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

Lead

E. Redfern

Limo

Senator Dole

Follow up

USSS

Control

J. Waters

P. Russo

R. Dole

ID

USSS

Press 1

J. Wilkinson

Press 2

L. Speakes

Press 3

D. Wendell

Guest Car

Congressman Wampler

Lt. Gov. Dalton

Guest & Staff Bus All others

Spare USSS

Tail USSS

Senator and Mrs. Dole proceed to separate motorcades for boarding.

8:30 am

MOTORCADE DEPARTS Woodrum Airport en route VPI & SU.

(Driving time: 50 minutes

8:30 am

Mrs. Dole's motorcade departs Woodrum Airport en route Roanoke Valley Ford/Dole Headquarters.

(Driving time: 12 minutes)

8:42 am

Mrs. Dole's Motorcade arrives Roanoke Valley Ford/Dole Campaign Headquarters for Official Opening ceremonies.

Mrs. Dole will be met by:

Noel Taylor, Mayor, City of Roanoke Ray Garland, State Legislator

9:20 am

MOTORCADE ARRIVES Burrus Hall, VPI & SU

CLOSED ARRIVAL
OPEN PRESS COVERAGE

Senator Dole will be met by:

Joe Vandenburg, Vice President, Student Government Assn.

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area.

PRESS NOTE: Press center located Burrus Hall, room 120. Press facilities:

10 LD's Camera throw 35'

Senator, escorted by Joe Vandenburg, proceeds to Holding Room, No. 119B.

9:25 am

Senator arrives holding room,

PERSONAL/STAFF TIME: 5 minutes

Senator departs holding room, escorted by Lt. Governor John N. 9:30 am Dalton and Congressman William Wampler, and proceeds to stage. Mrs. Dole departs reception and proceeds to holding 9:30 am room for interview with local news media. Senator Dole arrives stage and is seated. 9:33 am 9:34 am Program begins. Introduction of Congressman Wampler by Roy Martin Introduction of Lt. Gov. Dalton by Congressman Wampler 9:38 am Introduction of the Senator by Lt. Gov. Dalton. 9:40 am Senator's remarks begin. FULL PRESS COVERAGE Mrs. Dole departs Headquarters en route Farmers Market. 9:50 am Senator's remarks conclude. 9:55 am Mrs. Dole arrives Farmers Market. NOTE: Mrs. Dole will tour Farmers Market, escorted by Congressman Butler. Senator Dole departs stage and proceeds to holding room. 10:00 am NOTE: The Senator will be escorted by Mark Warlick, President, Student Government Association, and Roy Martin, President, Class of 1977. 10:02 am Senator arrives holding room. Mrs. Dole departs Farmers Market and proceeds to 10:05 am motorcade for boarding ... Senator departs holding room, escorted by Mark Warlick and Roy 10:05 am Martin, and proceeds to President's Board Room. Senator arrives President's Board Room for Student Leaders 10:10 am Reception.

OFFICIAL PHOTO COVERAGE

Senator to informally greet reception guests.

10:10 am Mrs. Dole's motorcade departs Farmers Market en route Friendship Manor.

(Driving time: 10 minutes)

10:20 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

Mrs. Dole's motorcade arrives Friendship Manor.

10:25 am

Senator departs reception and proceeds to motorcade for boarding.

10:25 am

Mrs. Dole, escorted by Congressman Butler, tours Friendship Manor.

10:30 am

MOTORCADE DEPARTS VPI & SU en route Woodrum Field.

(Driving time: 50 minutes)

10:35 am

Mrs. Dole proceeds to front steps and makes brief remarks to patients assembled on front lawn.

10:45 am

Mrs. Dole departs Friendship Manor and proceeds to motorcade for boarding.

10:50 am

Mrs. Dole's motorcade departs Friendship Manor en route Woodrum Field.

(Driving time: 15 minutes)

11:05 am

Mrs. Dole's motorcade arrives Woodrum Field.

11:20 am

MOTORCADE ARRIVES Woodrum Field, Roanoke, Virginia.

CLOSED ARRIVAL
OPEN PRESS COVERAGE

11:30 am

CAMPAIGN EXPRESS DEPARTS Woodrum Field en route Byrd Airport, Richmond, Virginia.

(Flying time: 35 minutes)
(No time change)

12:05 pm

CAMPAIGN EXPRESS ARRIVES Byrd Airport, Richmond, Virginia.

Advanceman:

D. Longee

CLOSED ARRIVAL

OPEN PRESS COVERAGE

Press Advance:

R. Kuonen

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

Lead

D. Longee

Limo

Senator Dole

Follow up

USSS

Control	J, Waters P. Russo Robin Dole
Press 1	R, Kuonen
Press 2	L. Speakes
Press 3	D. Wendell
Guest & Staff bus	All others
Tail	usss

12:15 am

MOTORCADE DEPARTS Byrd Airport en route PFC Volunteer Headquarters, Richmond, Virginia.

(Driving time: 15 minutes)

12:30 pm

MOTORCADE ARRIVES PFC Volunteer Headquarters for street rally.

CROWD SITUATION
OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff viewing area.

PRESS NOTE: Press proceed to press platform.

Senator proceeds to podium and remains standing.

12:32

Introduction of the Senator by Governor Godwin.

12:45 pm

Senator's remarks begin.

FULL PRESS COVERAGE

12:55 pm

Senator's remarks conclude.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

Senator proceeds to motorcade for boarding.

1:00 pm

MOTORCADE DEPARTS PFC Volunteer Headquarters en route John Marshall Hotel.

(Driving time: 5 minutes)

1:05 pm

MOTORCADE ARRIVES John Marshall Hotel

CLOSED ARRIVAL
OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: You should proceed to staff office, Room 302.

PRESS NOTE: Press Center located Colony Room, adjacent to Virginia Room where Luncheon is held. Press facilities:

10 LD's

· ·
Senator proceeds to Suite, Room 300 & 308.
Senator arrives Suite.
PERSONAL/STAFF TIME: 10 minutes
Senator departs Suite and proceeds to Virginia Room.
Senator arrives Virginia Room for PFC/GOP Luncheon, proceeds to podium and remains standing.
Introduction of the Senator by Governor Godwin
Senator's remarks begin.
FULL PRESS COVERAGE
Senator's remarks conclude.
Senator departs podium and greets luncheon guests.
Senator departs Virginia Room and proceeds to Suite.
Senator arrives Suite.
PERSONAL/STAFF TIME: 30 minutes
GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.
Senator departs Suite and proceeds to motorcade for boarding.
MOTORCADE DEPARTS John Marshall Hotel en route Byrd Airport.
(Driving time: 15 minutes)

CLOSED ARRIVAL
OPEN PRESS COVERAGE

MOTORCADE ARRIVES Byrd Airport.

2:50 pm

3:00 pm

CAMPAIGN EXPRESS DEPARTS Byrd Airport, Richmond, Virginia, en route Pittsburgh, Pennsylvania.

(Flying time: 1 hour 5 minutes)
(No time change)

4:05 pm

CAMPAIGN EXPRESS ARRIVES Greater Pittsburgh International Airport, Northwest Orient Cargo Area No. 2.

Advanceman: M. Scanlon

CLOSED ARRIVAL
OPEN PRESS COVERAGE

Press Advance:

Senator Dole will be met by:

H. Cluff

Congressman John Heinz Edgar Speer, Dinner Chairman Jim Daniels, Dinner Program Chairman

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

Lead

USSS

Limo

Senator Dole

Mrs. Dole

Follow up

USSS

Control

M. Scanlon P. Russo

J. Waters Robin Dole

Press 1

H. Cluff

Press 2

L. Speakes

Press 3

D. Wendell

Guest & Staff bus

All others

Tail

USSS

Senator proceeds to motorcade for boarding.

4:20 pm

MOTORCADE DEPARTS Greater Pittsburgh International Airport en route William Penn Hotel.

(Driving time: 35 minutes)

4:55 pm

MOTORCADE ARRIVES William Penn Hotel.

Senator Dole will be met by;

Leo White, General Manager, William Penn Hotel.

GUEST AND STAFF INSTRUCTIONS: You may proceed to staff office, Room 1175, for room assignments.

PRESS NOTE: Press center located in Skyroom 17th floor, adjacent to Grand Ballroom. Press facilities:

10 LD's

PRESS NOTE: Press will overnight at William Penn Hotel. Key will be available at front desk.

PRESS NOTE: Baggage room located Room 1190. This room will be secured.

5:00 pm	Senator proceeds to Suite,	Room 1170, 17th Floor.
5:05 pm	Senator arrives Suite.	

PERSONAL/STAFF TIME: 50 minutes.

5:55 pm	Senator	departs	Suite	and	proceeds	to	Room	1190,	lith	floor.	

200	
6:00 pm	Senator arrives Room 1190 for interviews.
6:00 pm	Senator interviewed by Dennis Holly, KDKA-TV (CBS affiliate)
6:05 pm	KDKA-TV interview concludes.
6:10 pm	Senator interviewed by Stewart Emry, WTAE-TV (ABC affiliate)
6:15 pm	WTAE-TV interview concludes.
6:20 pm	Senator interviewed by Hank Boughman, WIIC-TV (NBC affiliate).
6:25 pm	WIIC-TV interview concludes.
6:25 pm	Senator departs Room 1190 and proceeds to Presidential Suite, 16th floor.

6:30 pm	Senator arrives Presidential Room for photo session with local candidates and GOP officials.
	OFFICIAL PHOTO COVERAGE
6:50 pm	Senator departs Presidential Suite and proceeds to Urban Room, 17th floor.
6:55 pm	Senator arrives Urban Room for general dinner reception.
	Senator greets reception guests.
7:15 pm	Senator departs Urban Room and proceeds to Parlor F, 17th Floor.
7:20 pm	Senator arrives Parlor F for assembly of head table guests.
	GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff tables, Grand Ballroom.
7:40 pm	Senator departs Parlor F and proceeds to Grand Ballroom.
7:45 pm	Senator arrives Grand Ballroom for GOP Dinner; Senator will proceed to head table No. 14 and remain standing.
7:47 pm	Invocation by the Reverend John A. Huffman, Jr.
7:50 pm	Pledge of Allegiance, led by Miss Karen Clifford
7:52 pm	The National Anthem, led by Miss Miriam Kelley
7:55 pm	Dinner is served.
8:50 pm	Dinner concludes. Introduction of Richard C. Frame, State GOP Chairman, for welcome.
8:55 pm	Introduction of Congressman John Heinz for brief remarks.
9:08 pm	Introduction of the Senator by Edgar B. Speer, Dinner Chairman.
9:10 pm	Senator's remarks begin.
	FULL PRESS COVERAGE

9:25 pm

Senator's remarks conclude.

9:28 pm

Presentation of gift to the Senator by Mr. Edgar

Speer.

9:30 pm

Senator departs Grand Ballroom and proceeds to

Suite.

9:35 pm

Senator arrives Suite.

OVERNIGHT

GUEST AND STAFF INSTRUCTIONS: You are free for the evening.

PRESS NOTE: Baggage Room located Rm. 1190. This room will be secured.

Wednesday, 6 October 1976

BAGGAGE CALL: 7:00 am

GUEST AND STAFF INSTRUCTIONS: Baggage will be accepted no later than 7:00 am in Staff Office, Room 1175.

GUEST AND STAFF INSTRUCTIONS: You are free for breakfast. Coffee shop, main lobby, opens at 7:00 am.

PRESS NOTE: Baggage will be accepted in press baggage room, No. 1190, no later than 7:00 am.

9:05 am

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

9:10 am

PRESS NOTE: Proceed to motorcade for boarding.

9:10 am

Senator departs Suite and proceeds to motorcade for boarding.

9:15 am

MOTORCADE DEPARTS William Penn Hotel en route Greater Pittsburgh Airport.

(Driving time: 35 minutes)

9:50 am MOTORCADE ARRIVES Greater Pittsburgh Airport, Cargo Area No. 2.

CLOSED ARRIVAL
OPEN PRESS COVERAGE

10:00 CAMPAIGN EXPRESS DEPARTS Greater Pittsburgh Airport en route
Wilmington, North Carolina.

(Flying time: 1 hour 20 minutes)
(No time change)

11:20 am CAMPAIGN EXPRESS ARRIVES Wilmington Airport, Wilmington, North
Carolina.